|lost sex drive
Sep 24, 1998
I have Aids and am on meication. Since being on the meds I don't have any desire to have sex at all. My boyfriend is negative and I am afraid that one day he is going to get tired of waiting for me. I don't feel well much of the time, extremely tired, and have diarrhea. I don't know how much of this is physical, though. I was diagnose in Feb of this year. I was hospitalized with PCP. My boyfriend is very supportive. We've been together for 4 years and we just bought a house. I guess I just wish I had the desire. I love him and I am attracted to him. I think It is just my mood. I feel guilty much of the time.' Any advice?
| Response from Mr. Shernoff
What you are describing is unfortunately very common for some people with AIDS. But the good news is that there are now a variety of treatments to help with this condition. Talk to your physician and ask him or her to test you to determine if your testosterone levels are below normal. If your testosterone is low you are suffering from a condition known as hyper-gonadism. This may be one of the contributing factors to your loss of sex drive. Testosterone replacment therapy is easy and can help improve energy, appetite, mood and sex drive.
You also sound depressed. Are you in therapy with a therapist who is skilled in working with people with AIDS? Most forms of depression can be successfully treated with a combination of psychotherapy and anti-depressant medication that can be prescribed by a psychiatrist (Ask your primary care physician or therapist to suggest a good psychiatrist who is a speciailit in working with people with HIV).
Since HIV is a sexually transmitted disease you may also have unconscious fears of infecting your partner that may be causing you to not have any sex drive. Begin by talking with him about how your loss of sex drive has affected and made you feel and then ask him how this has impacted on him. Also ask if he has any suggestions for ways that the two of you might explore being physically intimate again. These may include just laying naked together, taking a bath or shower together, taking turns giving each other massages, etc. A loss of sexual desire does not have mean a total loss of physical intimacy with the man you love. You will need to talk with your partner about this honestly and then search for creative ways to try and improve this difficult and frustrating situation.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Vaginal Staph Infection
- Acute Hiv Symptoms Tongue White Spots
- Age And Rapid HIV Progression Without Treatment
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.